MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF TARGET HELICAL NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR-CALIF TARGET HELICAL NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that during coil embolization procedure, the delivery wire of the coil was fractured when advanced through the microcatheter.The coil was replaced to complete the procedure.There were no clinical consequences reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, it was found that the proximal contact was detached/separated at the proximal contact bond.The delivery wire was kinked/bent but not broken.In case of this complaint, the reported issue was not confirmed based on analysis as it was found that the delivery wire was not broken/fractured but that being said, the proximal contact was detached/separated, and this may have been perceived as being broken.The physician may have reported that the defect incorrectly.Because this complaint appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage was assigned to the as reported and as analyzed issues 'nv - coil proximal contact detached/separated' and 'nv - coil delivery wire kinked bent.' the proximal contact is not a contiguous part that forms the delivery wire but is a subcomponent location at the proximal end of the delivery wire that works in conjunction with the inzone detachment system, and it remains outside the patient at all times during the procedure.It is highly unlikely that the detached/separated proximal contact may contributed to and/or cause any patient injury; the manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET HELICAL NANO 1.5MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
model farm road
fremont CA 94538
MDR Report Key8215660
Report Number3008881809-2019-00009
Device Sequence Number19362615
Product Code HCG
UDI-Device Identifier04546540698049
UDI-Public04546540698049
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberM0035431530
Device Lot Number20139953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age73 YR
Patient Weight72